Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 90, NWS Lincoln, IL

June 17, 2001Fulton County, Mason County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 2001, 2:41 AM CDT for Fulton County, Mason County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 17, 2001, 2:41 AM CDT (07:41 UTC)
Expired
Jun 17, 2001, 3:45 AM CDT
In force
64 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fulton County, IL, Mason County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:55 AM CDTThunderstorm Wind 50 ELewistown, ILThunderstorm winds blew siding off of a house causing minor damage.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1828 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 170742
SVRSPI

ILC057-125-170845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
241 AM CDT SUN JUN 17 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASON COUNTY IN CENTRAL ILLINOIS
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 345 AM CDT

* AT 241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LEWISTOWN...MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISTOWN
  HAVANA
  TOPEKA
  EASTON
  MASON CITY

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4053 9020 4037 9030 4013 8971 4039 8972

AUTEN

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 17, 2:25 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
225 AM CDT SUN JUN 17 2001

06Z SFC ANALYSIS SHOWS WF JUST TO SOUTH OF CWA WITH HIGHER DEWPTS
POOLING N OF BOUNDARY. THIS IN CONJUNCTION WITH SOME LIFT AT 700 IS
CREATING SOME ELEVATED CONVECTION EARLY THIS MORNING IN OUR WC AND
SWRN COUNTIES.

AVN IS MODEL OF CHOICE THIS TIME AROUND. IT HAS THE BEST HANDLE ON
WHAT IS CURRENTLY OCCURRING OVER OUR WC/SWRN COUNTIES. IT INDICATES
THAT THE LIFT AT 700 SHOULD DIMINISH BY NOON...SO DON/T EXPECT RWS
AND ISOLATED TRWS TO LAST TOO MUCH PAST ZONE ISSUANCE TIME. WILL
WAIT TIL CLOSER TO THAT TIME TO DECIDE ON HOW TO WORD THESE ZONES.
AS FOR THE REST OF TODAY AND TONIGHT...WF BOUNDARY SLOWLY
WEAKENS/MERGES WITH NRN TROF THAT EXTENDS FROM NERN WI INTO SRN SD
CAUSING FOCUS OF MCS DEVELOPMENT TO MOVE FURTHER TO THE N. WILL
STILL HAVE CHANCE FOR RWS/TRWS N HALF OF CWA LATE THIS AFTERNOON
THRU EARLY MONDAY MORNING...THEN DRY OUT UNTIL EARLY TUESDAY.
CURRENT ZONES HANDLE THIS WELL.

AS FOR TEMPS...WITH FWC...FAN AND MAV ALL IN THE BALLPARK...85 TO 90
WILL BE THE RULE TODAY ACROSS C AND SERN IL.  TONIGHT/S LOWS WILL
VARY ACROSS CWA AS HIGHER DEWPTS REMAIN OVER WRN SECTIONS...SO
EXPECT COOLER TEMPS IN THE EAST AND SE. ANOTHER WARM DAY ON TAP FOR
MONDAY...DESPITE A LITTLE MORE CLOUD COVER...ZONES HANDLE THIS
WELL...NO CHANGES EXPECTED.

INTO THE EXTENDED...AVN CONTINUES ITS TREND OF MOVG CF THRU CWA ON
TUESDAY...THEN STALL IT OUT BRIEFLY...KEEPING RWS/TRWS CHANCES IN
AREA TIL STRONGER S/W ON THURSDAY FINALLY KICKS IT OUT. BY
FRIDAY...IL IS IN NW FLOW...BRINGING IN COOLER THAN NORMAL WX ONCE
AGAIN.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 088/067 089/067 085 68344
PIA BB 086/066 086/066 083 68354
DEC BB 088/067 088/067 086 68344
CMI BB 088/065 087/065 086 68344
MTO BB 087/065 089/068 087 68344
LWV BB 090/067 092/070 091 68122

.ILX...NONE.

BYRD

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.